Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 4, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 24, 2015, 4:59 AM MST for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Feb 25, 2015, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2015, 4:59 AM MST (11:59 UTC)
- In effect from
- Feb 25, 2015, 12:00 PM MST
- Expired
- Feb 24, 2015, 6:58 AM MST
- In force
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 12.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS74 KEPZ 241159 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 459 AM MST TUE FEB 24 2015 ...PACIFIC COLD FRONT TO MOVE THROUGH SOUTHERN NEW MEXICO THIS AFTERNOON... .AN UPPER LOW OVER NORTHWEST ARIZONA WILL SWEEP A COLD FRONT THROUGH THE AREA THIS AFTERNOON. WINDS WILL INITIALLY INCREASE OUT OF THE SOUTH LATER THIS MORNING AND THEN INCREASE TO SOUTHWEST 25 TO 35 MPH AS THE FRONT APPROACHES. WINDS WILL TURN WEST AND SLOWLY DIMINISH BEHIND THE FRONT BY LATE AFTERNOON. SOME BLOWING DUST IS ALSO LIKELY WITH THESE WINDS AND VISIBILITIES MAY BRIEFLY DROP TO 3 MILES OR LESS. NMZ404>407-241900- /O.NEW.KEPZ.WI.Y.0004.150225T1900Z-150226T0100Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS 459 AM MST TUE FEB 24 2015 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY. * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH ALONG WITH BLOWING DUST THIS AFTERNOON. * TIMING: WINDS WILL BEGIN INCREASING LATE THIS MORNING AND REACH THEIR HIGHEST SPEEDS MID AFTERNOON. WINDS WILL DIMINISH BY LATE AFTERNOON INTO THE EVENING. * IMPACT: STRONG WINDS WILL LIKELY IMPACT MOTORISTS...ESPECIALLY WITH HIGH PROFILE VEHICLES. BLOWING DUST MAY DEVELOP WITH POOR VISIBILITIES. ROADS THAT COULD BE IMPACTED INCLUDE BUT NOT LIMITED TO INTERSTATE 10 WEST OF LAS CRUCES...AND STATE HIGHWAYS 9...11 AND 81. * VISIBILITY: MAY BE REDUCED LOCALLY TO LESS THAN 3 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
1 follow-up statement
978 WWUS74 KEPZ 241358 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 658 AM MST TUE FEB 24 2015 ...PACIFIC COLD FRONT TO MOVE THROUGH SOUTHERN NEW MEXICO THIS AFTERNOON... .AN UPPER LOW OVER NORTHWEST ARIZONA WILL SWEEP A COLD FRONT THROUGH THE AREA THIS AFTERNOON. WINDS WILL INITIALLY INCREASE OUT OF THE SOUTH LATER THIS MORNING AND THEN INCREASE TO SOUTHWEST 25 TO 35 MPH AS THE FRONT APPROACHES. WINDS WILL TURN WEST AND SLOWLY DIMINISH BEHIND THE FRONT BY LATE AFTERNOON. SOME BLOWING DUST IS ALSO LIKELY WITH THESE WINDS AND VISIBILITIES MAY BRIEFLY DROP TO 3 MILES OR LESS. NMZ404>407-241900- /O.CAN.KEPZ.WI.Y.0004.150225T1900Z-150226T0100Z/ /O.NEW.KEPZ.WI.Y.0005.150224T1900Z-150225T0100Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS 658 AM MST TUE FEB 24 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. THIS ADVISORY CORRECTS THE PREVIOUS ADVISORY. * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH ALONG WITH BLOWING DUST THIS AFTERNOON. * TIMING: WINDS WILL BEGIN INCREASING LATE THIS MORNING AND REACH THEIR HIGHEST SPEEDS MID AFTERNOON. WINDS WILL DIMINISH BY LATE AFTERNOON INTO THE EVENING. * IMPACT: STRONG WINDS WILL LIKELY IMPACT MOTORISTS...ESPECIALLY WITH HIGH PROFILE VEHICLES. BLOWING DUST MAY DEVELOP WITH POOR VISIBILITIES. ROADS THAT COULD BE IMPACTED INCLUDE BUT NOT LIMITED TO INTERSTATE 10 WEST OF LAS CRUCES...AND STATE HIGHWAYS 9...11 AND 81. * VISIBILITY: MAY BE REDUCED LOCALLY TO LESS THAN 3 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 4:09 AM MST, 50 minutes earlier.
Area forecast discussion, Feb 24, 4:09 AM MST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 409 AM MST TUE FEB 24 2015 .SYNOPSIS... AN UPPER LOW OVER SOUTHERN NEVADA WILL SPRINT ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND EVENING...SPREADING SOME SHOWERS AND MOUNTAIN SNOW ACROSS THE BORDERLAND. AT THE SURFACE...A PACIFIC COOL FRONT WILL ACCOMPANY THE UPPER LOW AND BRING STRONG WINDS TO MUCH OF THE SOUTHERN DESERTS...WITH WINDS OF 25 TO 35 MPH. THE LOW WILL QUICKLY EXIT THE AREA TONIGHT...LEAVING A MOSTLY DRY NORTHWEST FLOW ALOFT THROUGH FRIDAY. AFTER SEEING TEMPERATURES CLIMB BACK TO NEAR NORMAL TODAY AND WEDNESDAY...A COOL FRONT WILL PUSH IN FROM THE EAST ON THURSDAY WITH COOLING TEMPERATURES. THE FRONT COULD ALSO DEPOSIT SOME LIGHT SNOW OVER THE SACRAMENTO MOUNTAINS. ANOTHER UPPER TROUGH MAY MOVE TO THE AREA THIS WEEKEND FOR ANOTHER ROUND OF SHOWERS. && .DISCUSSION... DEVELOPING LOW WITHIN POSITIVELY TILTED TROUGH EXTENDING FROM THE UPPER MIDWEST BACK TO SOUTHERN CALIFORNIA...CONTINUES TO SLOWLY DRIFT SOUTHEAST. WV IMAGERY SHOWS LOW OVER FAR NW ARIZONA. LOW WILL SWEEP ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND TONIGHT. STRONG WEST/SOUTHWEST FLOW AHEAD OF THIS LOW CONTINUES TO BRING HIGHER CLOUDS INTO THE AREA. THE UPPER LOW IS EXPECTED TO PRODUCE SEVERAL VARIETIES OF WEATHER TODAY AS IT PASSES THROUGH. FIRST OFF IT DRAGS A PACIFIC COOL FRONT THROUGH. FRONT SHOULD ENTER SW NEW MEXICO AROUND NOON...REACHING EL PASO BY AROUND 6PM AND THEN EAST OF THE CWA BY MID EVENING. STRONG WINDS WILL ACCOMPANY THIS FRONT. MOST MODELS ARE ON THE BORDER OF ADVISORY CRITERIA. HOWEVER THE HRRR SHOWS GOOD FIELD OF 30+ MPH WINDS ALONG THE INTERNATIONAL BORDER. WILL ISSUE WND ADV FOR LUNA AND HIDALGO COUNTY ZONES. STRONG WINDS COULD ESTABLISH FURTHER EAST BUT WILL LEAVE THAT AREA OUT FOR NOW. SECONDLY...THE UPPER LOW WILL BRING SOME DYNAMICS AND LIFT TO THE AREA FOR SOME SHOWERS WEST BY AROUND NOON AND SPREADING EAST THROUGH THE EVENING HOURS. THE LOW HAS A NICE COLD POOL ALOFT WITH IT (AS MUCH AS 8C DEG COOLING) AND WITH SOME CAPE VALUES AND SLIGHTLY NEGATIVE LI'S...WILL MENTION THUNDERSTORM CHANCES...MAINLY WEST OF THE RIO GRANDE VALLEY. DON'T EXPECT SIGNIFICANT MOUNTAIN SNOWS DUE TO LOW MOISTURE AND FAST SPEED TO SYSTEM. WENT 1-2 INCHES ALL MOUNTAIN ZONES...BUT THE GILA WILL NEED TO BE WATCHED AS ANY ENHANCED CONVECTION COULD BOTH INCREASE SNOWFALL RATES AND LOWER SNOW LEVELS. SPEAKING OF WHICH MOUNTAIN SNOW LEVELS WILL START AROUND 7000 FT GILA/BLACK RANGE AND LOWER SOME TONIGHT. LOW QUICKLY EXITS THE AREA EARLY WEDNESDAY MORNING...AND DRIER NORTHWEST FLOW ALOFT WILL CONTINUE INTO ABOUT FRIDAY. TEMPERATURES WILL REBOUND TODAY AND WEDNESDAY TO AROUND NORMAL. ONLY OTHER FEATURE BEFORE THE WEEKEND IS A BACK DOOR COLD FRONT PUSHING IN THURSDAY MORNING. THIS WILL LOWER HIGHS MOST AREAS AROUND 7-10 DEGREES THOUGH WITH LESS IMPACT OVER THE WESTERN ZONES. THE FRONT WILL BRING UPSLOPE FLOW AND SOME LOW LEVEL MOISTURE TO THE EASTERN CWA HIGH TERRAIN. INCLUDED SOME CLOUDS AND SLIGHT CHANCE OF SNOW FOR THE SACRAMENTO MOUNTAINS. THE LAST ITEM TO WATCH FOR IS THE WEEKEND. GFS/ECMWF CONTINUE TO AGREE ON A LARGE SCALE FEATURE COMING IN BUT DISAGREE ON THE TIMING AND IMPACT. GFS SHOWS ANOTHER LOW DEVELOPING SATURDAY OVER THE GREAT BASIN WITHIN YET ANOTHER POSITIVELY TILTED TROUGH. LOWS TAPS INTO SOME SUB TROPICAL MOISTURE BY SUNDAY AND WITH THIS INCOMING MOISTURE...LOOKS TO BE PRETTY GOOD CHANCE OF SHOWERS SATURDAY THROUGH TUESDAY...WHEN THE TROUGH EXITS TO THE EAST. ECMWF STARTS OUT FAIRLY CLOSELY ON SATURDAY BUT NEVER REALLY CLOSES A LOW OFF IN THE TROUGH BUT INSTEAD SWEEPS TROUGH ACROSS THE AREA AS AN OPEN WAVE ON MONDAY. THIS WOULD SUGGEST A SHORTER WINDOW FOR PRECIP AND HENCE LESS QPF. WILL KEEP A BROAD BRUSH FOR NOW BUT LEAN WITH THE GFS. && .AVIATION...VALID 24/12Z-25/12Z... VFR CONDS THIS MORNING. SPREADING FROM THE WEST AFTER 17Z WITH COOL FRONT...SCT-BKN120 LAYERS TO 300. ISOLD/SCATTERED -SHRA WITH BKN080 WITH ISOLD 3-5SM -SHSN ABOVE 7000 FT (DROPPING TO 6000 FT OVERNIGHT). FROM ABOUT DEMING WEST A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. ALSO OVER ALL SOUTHERN DESERTS FROM THE NEW MEXICO BOOTHEEL TO WEST TEXAS...WINDS WILL INCREASE FROM THE SOUTHWEST TO 18-30 KTS...STRONGEST WEST OF THE RIO GRANDE VALLEY. && .FIRE WEATHER... COLD FRONT AND UPPER LOW WILL SWEEP ACROSS THE FIRE ZONES THIS AFTERNOON WITH SOME SHOWERS. STRONG WEST WINDS WILL DEVELOP ACROSS THE SOUTHERN LOWLAND ZONES WITH WINDS OF 20-35 MPH THIS AFTERNOON. THE SHOWERS SHOULD END LATE TONIGHT AND SKIES CLEAR FOR WEDNESDAY. TEMPERATURES NEAR NORMAL TODAY AND WEDNESDAY BUT COOLING AGAIN THURSDAY AS A BACK DOOR COOL FRONT PUSHES IN. NEXT SHOT AT SHOWERS WILL BE SATURDAY THROUGH MONDAY AS YET ANOTHER UPPER TROUGH APPROACHES THE AREA. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 43 62 38 55 / 20 20 0 0 0 SIERRA BLANCA 63 36 59 33 50 / 0 20 0 0 0 LAS CRUCES 61 35 60 33 55 / 20 20 0 0 0 ALAMOGORDO 58 34 56 31 50 / 30 30 0 0 0 CLOUDCROFT 45 21 45 17 37 / 50 30 0 0 20 TRUTH OR CONSEQUENCES 55 33 59 33 52 / 40 30 0 0 0 SILVER CITY 45 32 49 31 52 / 50 20 0 0 0 DEMING 58 34 61 31 60 / 30 10 0 0 0 LORDSBURG 56 35 60 30 61 / 40 10 0 0 0 WEST EL PASO METRO 63 42 62 37 55 / 20 20 0 0 0 DELL CITY 59 33 61 31 49 / 0 30 0 0 0 FORT HANCOCK 67 40 64 38 52 / 0 20 0 0 0 LOMA LINDA 58 36 53 34 49 / 0 20 0 0 0 FABENS 63 39 61 37 54 / 0 20 0 0 0 SANTA TERESA 62 39 61 34 55 / 20 20 0 0 0 WHITE SANDS HQ 60 37 59 35 53 / 20 30 0 0 0 JORNADA RANGE 59 30 60 27 53 / 30 30 0 0 0 HATCH 61 34 62 31 56 / 40 30 0 0 0 COLUMBUS 60 39 61 36 58 / 30 10 0 0 0 OROGRANDE 60 38 59 34 52 / 20 30 0 0 0 MAYHILL 46 25 49 23 38 / 50 30 0 0 20 MESCALERO 48 23 46 22 39 / 50 30 0 0 20 TIMBERON 49 25 47 23 39 / 40 30 0 0 10 WINSTON 50 29 51 28 47 / 60 30 0 0 0 HILLSBORO 52 33 55 33 51 / 40 20 0 0 0 SPACEPORT 59 32 61 29 54 / 30 30 0 0 0 LAKE ROBERTS 49 28 51 25 51 / 60 30 0 0 0 HURLEY 47 29 50 32 52 / 40 20 0 0 0 CLIFF 53 25 56 20 55 / 50 20 0 0 0 MULE CREEK 50 20 53 17 54 / 50 20 0 0 0 FAYWOOD 52 32 54 32 55 / 40 20 0 0 0 ANIMAS 56 34 61 32 61 / 40 10 0 0 0 HACHITA 57 34 61 31 61 / 40 10 0 0 0 ANTELOPE WELLS 57 33 63 31 62 / 40 0 0 0 0 CLOVERDALE 58 33 58 32 60 / 40 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...WIND ADVISORY FROM NOON TO 6 PM MST WEDNESDAY FOR NMZ404>407. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Feb 23, 7:30 AM MST, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 730 AM MST MON FEB 23 2015 NMZ401>417-TXZ418>424-241415- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 730 AM MST MON FEB 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT WINDY TODAY WITH GUSTS FROM 30 TO 40 MPH ACROSS THE REGION THROUGH THIS MORNING WITH WINDS DECREASING THIS AFTERNOON. ALSO A CHANCE OF SLEET...SNOW AND FREEZING RAIN ACROSS MOST OF THE LOWLANDS WITH SNOW LIKELY OVER THE HIGHER MOUNTAINS. SNOW AMOUNTS WILL BE AROUND 3 TO 6 INCHES OVER THE SACRAMENTO MOUNTAINS ABOVE 7500 FEET. THE PRECIPITATION WILL END ACROSS MOST LOCATIONS BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY TUESDAY AFTERNOON AND EVENING WITH WINDS GUSTING FROM 40 TO 50 MPH. BLOWING DUST POSSIBLE WITH LOW VISIBILITIES OVER A FEW LOCATIONS. THERE WILL ALSO BE A FEW LOWLAND RAIN SHOWERS AND HIGH MOUNTAIN SNOWS TUESDAY AND TUESDAY NIGHT. SNOW AMOUNTS WILL BE AROUND 1 TO 3 INCHES ABOVE 7500 FEET. THERE WILL BE A FEW LOWLAND RAIN SHOWERS AND HIGH MOUNTAIN SNOWS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:58 AM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna | 13 hr |
| Feb 24, 2:26 PM MST | Winter Weather Advisory | EPZ | Otero | 13 hr |
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.